MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT

LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT
Catalog Number 2013-10
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the pruitt f3 carotid shunt blue cap balloon ruptured during testing on 3 products.It was not directly used on the patient.No injury was reported to the patient.Note: this is report 1 of 3 related to the first shunt used in the event.Reports 1220948-2024-00174 and 1220948-2024-00175 were submitted for the second and third devices involved in this event.
 
Additional Manufacturer Narrative
The unused device was received for investigation.The surface of the balloons appeared abnormal.Holes/damage appeared on the surface of the balloons which prevented them from inflating as intended.While the reported damaged balloons were confirmed, the exact cause of the damage/abnormal balloons could not be determined.It is possible that the products were exposed to abnormal storage conditions or were damaged while preparing the devices for the procedure.Additionally, the balloons/glue holding the balloons appeared to have a yellow tint to them.Communication with the site indicated that this was due to the use of an iodine tincture while preparing the patient for surgery.While the iodine contributed to the yellow coloring observed, we do not believe that it would cause/contribute to the damaged balloons.The ifu provides the following warnings related to storage of the product: avoid extended or excessive exposure to fluorescent light, heat, sunlight, or chemical fumes to reduce balloon degradation.Excessive handling during insertion, and/or plaque and other deposits within the blood vessel, may damage the balloon and increase the possibility of balloon rupture.The lot history record for the device was reviewed, no issues were found during manufacturing or packaging that would cause or contribute to the reported event.Note: this is report 1 of 3 related to the first shunt used in the event.Reports 1220948-2024-00174 and 1220948-2024-00175 were submitted for the second and third devices involved in this event.

Brand Name
PRUITT F3 CAROTID SHUNT
Common Device Name
CAROTID SHUNT
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC
63 second ave
burlington MA 01803
Manufacturer Contact
peter song
63 second ave
burlington, MA 01803
7814251683
MDR Report Key20310091
Report Number1220948-2024-00173
Device Sequence Number18352319
Product Code MJN
UDI-Device Identifier00840663101252
UDI-Public(01)00840663101252(11)210106(17)251228(10)QPF1013(91)2013-10
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K182916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2025
Device Catalogue Number2013-10
Device Lot NumberQPF1013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Initial Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown